MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK TRUEPATH¿; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC - CORK TRUEPATH¿; WIRE, GUIDE, CATHETER
Model Number H74939208181650
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a truepath device.The control unit, motor housing and working length and tip/tip housing were microscopically examined.There was foreign matter, fibers, wrapped around the tip.There is saline along the shaft and the tip.The device was soaked and the foreign matter was removed.There was no other visible damage or irregularities.Functional testing was performed on the device.When the device was turned on the alert mode was on and the outer shaft rotates with the tip.The device was taken apart and the collet was loosened and removed, no damage or abnormalities were present.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 23-feb-2018.It was reported that the tip failed to rotate.The chronic totally occluded target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.A truepath¿ cto device was selected for use.During the procedure, when the device was inserted inside the patient's body, it was noted that the tip of the truepath¿ device stopped rotating.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that there were fibers wrapped around the tip and the outer shaft rotates with the tip.

Brand Name
TRUEPATH¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key7343005
Report Number2134265-2018-02028
Device Sequence Number18868987
Product Code DQX
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
PMA/510(K) Number
K101599
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2019
Device Model NumberH74939208181650
Device Catalogue Number39208-18165
Device Lot Number0021486374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1